What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 18, 3:41 PM EST, 27 minutes earlier.
Area forecast discussion, Jun 18, 3:41 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
441 PM EDT Tue Jun 18 2019
.SYNOPSIS...
The Bermuda high is gradually sliding east away from the area
tonight and weak trough of low pressure will move into the area
from the Ohio Valley. This weak trough will linger through
Wednesday night keeping a chance of showers through the period.
A strong cold front pushes through the region late Thursday
afternoon. High pressure will build into the area on Friday and
linger through the weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 415 PM EDT Tuesday...
The Bermuda high that had been in place for several days
continues to slowly pull away from the area. This is allowing a
weak upper trough to slowly move in from the Ohio and Tenn
Valleys this afternoon and tonight. The low level southerly flow
will continue ahead of this trough and continue to push very
moist air northward. This is setting the stage from showers and
thunderstorms that with the deeper moisture could produce
locally some very heavy rain. At this point, the Flash flood
guidance is in excess of 2 - 3 inches in 3 hours so not
anticipating any wide spread flooding, but will need to monitor
for any localized flooding issues. The initial showers are along
a left over outflow boundary from convection last night over srn
VA. This convection is slowly moving NNE and additional
convection coming over the higher terrain to the west should
converge over the northern portion of the CWA and spread into
the Delmarva. At this point, expect that the showers will
continue into the overnight hours as the upper trough axis
slides into the area. For lows overnight have stayed on the mild
side of guidance, toward the MET numbers, with the higher
dewpoints and clouds around.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 415 PM EDT Tuesday...
The showers will continue into Wednesday morning and gradually
pull east across the area during the day as the shortwave trough
pulls through the area. The NAM shows some drying in the
subsidence behind the shortwave trough which could allow for a
break in the shower activity tomorrow afternoon, but the GFS is
a little slower to clear the showers so have held on to pops
until the evening before beginning the brief drying before the
next cold front arrives. For highs have gone cooler than today
with highs in the lower to mid 80s based upon more clouds, but
if we do get some early clearing before or between showers
temperatures could be a few degrees warmer. For overnight lows
Wed night used a little bit of persistence along with a blend of
the mos guidance which has lows in the upper 60s to mid 70s.
The cold front will cross the area on Thursday as the next
shortwave trough begins to amplify. By the time this front
arrives the deeper moisture will have pulled east and with a
little drier air aloft in place, these storms could produce some
very strong storms with the potential for damaging winds. The
timing on the front is still a little uncertain, but expect an
afternoon to early evening passage. For highs expect with more
sunshine and a little drier air that highs in the lower 90s.
Once the front crosses should begin to see drier air pushing in
and the rain chances diminishing. The models try to show a
strong wrap around associated with the upper trough swinging in
late Thursday night into Friday. Not confident in that pattern
this time of the year as it looks more like a winter like
pattern. So for now have not added any pcpn with that feature.
Have stay more with the sfc high building in and the area drying
out. For lows did not go as low as the nam would suggest but
think it could be lower than shown in the forecast now. For
Friday have dropped readings back into the low to mid 80s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 400 PM EDT Tuesday...
High pressure to the north keep it dry Sat, although some
diurnal convection psbl over the mts. High 80-85, 75-80 at the
beaches. A warm front slowly lifts north Sat nite. Enuf moisture
noted across the Piedmont to have low chc PoPs after midnite.
Lows 65-70.
The front lifts north of the area Sun allowing the Bermuda ridge to
establish itself across the region through Tuesday. NW flow along
with a lee trof will result in sct mainly diurnal convection each
day. Warmer and more humid. Highs Sun mid-upr 80s inland, 80-85
along the coast. Lows Sun nite upr 60s-lwr 70s. Highs Mon/Tue upr
80s-lwr 90s inland, low-mid 80s along the coast. Lows Mon nite
70-75.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 150 PM EDT Tuesday...
Warm humid southwesterly flow continues across the Mid-Atlantic
states this afternoon ahead of a mid level shortwave trough.
With decent heating early in the day seeing cu fields develop
and the initial convection beginning to fire over the southern
Virginia Piedmont. At this point the models show that this
convection will slow move to the NE and additional convection
should develop to the west over the higher terrain and move
eastward into Eastern VA this afternoon and early this evening.
So have had thunderstorms for SBY/RIC/PHF. Not confident that
storms impact ORF and ECG at this time, but will continue to
monitor for possible development.
Over night tonight into Wednesday, the upper trough axis moves
over the area which will keep the chance for showers on going
through the end of the TAF period. But with the uncertainty on
where the showers will be have not including in the TAF beyond
6z as the models are differing on timing and duration of any
showers. Have also dropped ceilings down some toward mvfr levels
due the the lingering moisture and light flow. Ceilings should
lift after about 14z.
Outlook: SCT diurnal convection conditions continue Wed/Thu,
drier conditions are expected Fri/Sat.
&&
.MARINE...
As of 400 PM EDT Tuesday...
Flow aloft will remain mostly zonal throughout next week, with the
main flow just north of the area. However, several shortwaves aloft
will track from the central plains to the Mid Atlantic. As the
shortwaves move across the mountains, showers and isolated
thunderstorms will develop across the area. Highest Pops (60-70%)
will be from Tuesday afternoon into Wednesday morning as a trough
moves through the area. A subtle NW flow will return between each
shortwave bring slightly drier air. Temperatures will be near
average for late June. Days with less rain will see highs
approaching 90 (near 80 for MD beaches and low-mid 80s for VA/NC
beaches), while days with more rain coverage will see highs
remaining in the low 80s. Lows will remain near 70 throughout the
extended.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...ESS
SHORT TERM...ESS
LONG TERM...MPR
AVIATION...ESS
MARINE...CP
Hazardous weather outlook, Jun 18, 3:38 AM EST, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
438 AM EDT Tue Jun 18 2019
NCZ012>017-030>032-102-VAZ095>098-190845-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-
438 AM EDT Tue Jun 18 2019
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and tonight.
A few strong to severe storms will be possible today, primarily late
this afternoon and early this evening. The main threats will be
damaging winds and large hail. In addition, locally heavy rain will
be possible in any storm.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Strong to severe storms will be possible Thursday afternoon and
evening as a cold front moves into the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>025-VAZ048-060>062-064>069-075>090-092-093-099-100-509>525-
190845-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Accomack-
Northampton-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
438 AM EDT Tue Jun 18 2019
This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
A few strong to severe storms will be possible today, primarily late
this afternoon and early this evening. The main threats will be
damaging winds and large hail. Heavy rain capable of producing
localized flooding will be possible in any storm through tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Strong to severe storms will be possible Thursday afternoon and
evening as a cold front moves into the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LKB
In the hours before
Special weather statement, Jun 18, 2:54 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
354 PM EDT Tue Jun 18 2019
VAZ088-089-092-093-182030-
Isle of Wight-Surry-Sussex-Southampton-
354 PM EDT Tue Jun 18 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ISLE OF
WIGHT...NORTHEASTERN SOUTHAMPTON...NORTHEASTERN SUSSEX AND SOUTHERN
SURRY COUNTIES...
At 354 PM EDT, strong thunderstorms were clustered near Wakefield,
moving north at 20 mph.
Wind gusts in excess of 30 mph and pea size hail are possible with
this storm. In addition...Rainfall amounts of up to 1 inch are
possible with this storm.
Locations impacted include...
Waverly, Wakefield, Ivor, Dendron, Elberon, Zuni, Booth Fork, Pons,
Carsley, Berlin, Ellis Fork, Manry, Delk Crossroads, Littleton,
Whitley, Dory, Raynor, Runnymede and Beachland.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3686 7674 3682 7716 3710 7716 3712 7677
TIME...MOT...LOC 1954Z 189DEG 16KT 3691 7699
44
Special weather statement, Jun 18, 3:12 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
412 PM EDT Tue Jun 18 2019
VAZ079>081-087-088-182045-
Prince George-Dinwiddie-Sussex-Brunswick-Greensville-
412 PM EDT Tue Jun 18 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL GREENSVILLE...
SOUTHWESTERN PRINCE GEORGE...WESTERN SUSSEX...SOUTHEASTERN DINWIDDIE
AND EAST CENTRAL BRUNSWICK COUNTIES AND THE CITY OF EMPORIA...
At 412 PM EDT, a thunderstorm with heavy rain was located over Purdy,
moving northeast at 30 mph.
Wind gusts in excess of 30 mph and locally heavy downpours are
possible with this storm.
Locations impacted include...
Dinwiddie, Emporia, Purdy, Jarratt, Stony Creek, Radium, Carson,
Bufford Crossroads, Lanes Corner, Pleasant Shade, Wharfs Store,
Emporia Reservoir, Cowie Corner, Templeton, Edgerton, Butterworth,
Ante, Fields Crossroads, Huske and Owens.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3710 7760 3709 7725 3669 7746 3667 7750
3666 7747 3659 7751 3669 7787
TIME...MOT...LOC 2012Z 215DEG 26KT 3681 7757
44Special weather statement, Jun 18, 3:31 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Wakefield VA
431 PM EDT Tue Jun 18 2019
VAZ060-066-182115-
Lunenburg-Prince Edward-
431 PM EDT Tue Jun 18 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PRINCE EDWARD AND
NORTHWESTERN LUNENBURG COUNTIES...
At 430 PM EDT, a strong thunderstorm was located over Charlotte Court
House, moving east at 20 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm. In addition...Rainfall amounts of up to 1 inch are possible
with this storm.
Locations impacted include...
Victoria, Lunenburg, Green Bay, Briery Creek Lake, Prince Edward
Station, Briery, Arvins Store, Twin Lakes State Park, Nutbush, Burkes
Tavern, Scholfield, Moran, Blevins Corner, Pleasant Grove, Virso,
Meherrin, Prince Edward Lake and Simplicity.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3725 7825 3717 7824 3712 7824 3709 7822
3692 7819 3693 7848 3708 7844 3709 7846
3709 7848 3711 7850 3713 7851 3715 7855
3714 7858 3716 7861 3717 7859
TIME...MOT...LOC 2030Z 264DEG 18KT 3703 7861
JMSpecial weather statement, Jun 18, 3:34 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
434 PM EDT Tue Jun 18 2019
VAZ079-080-087>089-092-182115-
Surry-Dinwiddie-Sussex-Southampton-Brunswick-Greensville-
434 PM EDT Tue Jun 18 2019
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTH CENTRAL
GREENSVILLE...CENTRAL SOUTHAMPTON...SUSSEX...SOUTHEASTERN
DINWIDDIE...SOUTH CENTRAL SURRY AND NORTHEASTERN BRUNSWICK
COUNTIES...
At 434 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Courtland to near Radium. Movement was
northeast at 25 mph.
Wind gusts in excess up to 40 mph and pea size hail are possible
with these storms. In addition...Rainfall amounts of up to 1 inch
are possible with these storms.
Locations impacted include...
Waverly, Courtland, Wakefield, McKenney, Purdy, Sussex, Jarratt,
Dendron, Stony Creek, Homeville, Sedley, Dewitt, Carson, Vicksville,
Booth Fork, Bufford Crossroads, Booker, Yale, Pleasant Shade and
Lumberton.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3704 7770 3704 7739 3699 7740 3704 7731
3703 7688 3671 7696 3674 7783
TIME...MOT...LOC 2034Z 205DEG 20KT 3677 7711 3678 7767
44Special weather statement, Jun 18, 3:40 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
440 PM EDT Tue Jun 18 2019
VAZ509-510-182130-
Western Louisa-Eastern Louisa-
440 PM EDT Tue Jun 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOUISA COUNTY...
At 440 PM EDT, a strong thunderstorm was located near Boswells
Tavern, or near Louisa, moving east at 30 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.
Locations impacted include...
Louisa, Mineral, Boswells Tavern, Bumpass, Gordonsville, Pendleton,
Louisa Airport, Green Springs, Fredericks Hall, Waldrop, Byrd Mill,
Trevilians, Wares Crossroads and Vawter Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3813 7821 3813 7818 3815 7809 3813 7805
3814 7801 3812 7798 3812 7792 3810 7786
3810 7784 3807 7778 3806 7778 3805 7775
3802 7775 3803 7773 3801 7772 3801 7769
3796 7771 3800 7829 3801 7831
TIME...MOT...LOC 2040Z 267DEG 26KT 3810 7807
JMSpecial weather statement, Jun 18, 3:58 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
458 PM EDT Tue Jun 18 2019
VAZ081-088-089-092-182130-
Prince George-Surry-Sussex-Southampton-
458 PM EDT Tue Jun 18 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL SOUTHAMPTON...
CENTRAL PRINCE GEORGE...SUSSEX AND NORTHWESTERN SURRY COUNTIES...
At 458 PM EDT, a thunderstorm with heavy rain was located near
Homeville, or 11 miles southwest of Waverly, moving north at 30 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Waverly, Wakefield, Disputanta, Sussex, Homeville, Cabin Point,
Vicksville, Carsley, Booker, Yale, Spring Grove, Lumberton, Hilda,
Dory, Gwaltney Corner, Oak Hill Corner, Savedge, Gray, Newville and
Manry.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3676 7738 3723 7726 3717 7693 3673 7703
TIME...MOT...LOC 2058Z 193DEG 27KT 3689 7720
44